Waxing while using Retinol

  1. Ah! I've been using Retinol for a couple months now and I had no idea that you were not suppose to wax while using it...until last night. I used a store bought face wax and waxed my upper lip and my skin got pulled off. Its all red now. What should I do?
  2. i work at a salon and if you are taking Retinol you cannot get waxing done it is actually a sign posted at my salon advising our clients to talk to your doctor before getting a waxing done!
  3. I don't know why, but waxing makes your skin super sensitive when using Retinol or Retin-A (as I used to do). I used to have my eyebrows waxed and the skin would burn, then scab. I don't use it anymore, but my skin never reverted back to its "unsensitive" self. Now I tweeze only. Perhaps a salon can offer you a suggestion on lip hair removal that is more gentle. Sorry, I don't know how to help you with that particular area.
  4. Slap on some moisturizer and call your dermatologist. :sad:
  5. I'd also put on neosporin. I can't wax at all when I use prescription retinoids, especially tazorac, but once I switched and my skin was used to retinol (I use green cream which is a high potency retinol), I can wax with no problem. It really depends on your skin though.
  6. yeah def not suppose to wax while on Retinol. It makes the skin super sensitive you can't even tan. Go to a dermatologist to make sure everything is ok even though I'm sure it is. Retinol also makes the skin heal slower. While on Retinol you should try threading thats what I did.
  7. Ohh - I am so sorry that happened to you. That happened to me when I was on Differen a few years back and my dermatologist told me to put Neosporin on it - still took awhile to heal.